MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported after several years of use, the port was removed from the patient because the catheter fractured and broke off in the patient.This event allegedly required transport by ambulance to the (b)(6) emergency room, all pieces were retrieved and the catheter removed.As of the date of this report no additional information is available.
 
Additional Manufacturer Narrative
Product code: ljt subcutaneous, implanted, intravascular infusion port and catheter.Investigation result - one used vital port was returned with this complaint.Engineering performed an evaluation and found that the returned vital-port was covered with calcification, which potentially could have led to difficulties during the removal process.The catheter was returned in 6 pieces ranging from 1 to 8 cm in length.A few of the mating surfaces exhibited signs of being cut with a sharp surgical instrument.Others had a matte finish and likely failed during removal due to the calcification growth along the length of the catheter.A review of complaint history, device history records, documentation, manufacturing instructions (mi), quality control(qc) measures and specifications were conducted, as well as a visual inspection of the returned product.A full dimensional measurement could not be completed as the catheter was in several sections.A review of manufacturing records were reviewed and all processes were complete and approved by trained personal.There were no nonconformances issued during the manufacturing process of this lot.After review, no signs were found to indicate that nonconforming product was released to the field.No other complaints have been filed for this device lot.We will continue to monitor for similar events.Per risk assessment documentation, no other actions are required at this time.

Brand Name
VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5938770
Report Number1820334-2016-00928
Device Sequence Number13760646
Product Code LJT
UDI-Device Identifier00827002265110
UDI-Public(01)00827002265110(17)151031(10)N109077
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S6018
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;